Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567616
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: A. G. Ramm
Title: Scattering by obstacles
Additional book information: D. Reidel Publishing Company, Dordrecht, Boston, Lancaster, Tokyo, 1986, xiv + 423 pp., $89.00. ISBN 90-277-2103-3.

References [Enhancements On Off] (What's this?)

  • Norman Bleistein, Mathematical methods for wave phenomena, Computer Science and Applied Mathematics, Academic Press, Inc., Orlando, FL, 1984. MR 755514
  • David Colton, The inverse scattering problem for time-harmonic acoustic waves, SIAM Rev. 26 (1984), no. 3, 323–350. MR 750453, DOI 10.1137/1026072
  • David L. Colton and Rainer Kress, Integral equation methods in scattering theory, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1983. A Wiley-Interscience Publication. MR 700400
  • C. L. Dolph, The integral equation method in scattering theory, Problems in analysis (papers dedicated to Salomon Bochner, 1969) Princeton Univ. Press, Princeton, N.J., 1970, pp. 201–227. MR 0348296
  • D. S. Jones, Acoustic and electromagnetic waves, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1986. MR 943347, DOI 10.1080/00224545.1986.9713656
  • Joseph B. Keller, Rays, waves and asymptotics, Bull. Amer. Math. Soc. 84 (1978), no. 5, 727–750. MR 499726, DOI 10.1090/S0002-9904-1978-14505-4
  • R. E. Kleinman and G. F. Roach, Boundary integral equations for the three-dimensional Helmholtz equation, SIAM Rev. 16 (1974), 214–236. MR 380087, DOI 10.1137/1016029
  • Peter D. Lax and Ralph S. Phillips, Scattering theory, Pure and Applied Mathematics, Vol. 26, Academic Press, New York-London, 1967. MR 0217440
  • Roger G. Newton, Scattering theory of waves and particles, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0221823
  • Michael Reed and Barry Simon, Methods of modern mathematical physics. III, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1979. Scattering theory. MR 529429
  • B. D. Sleeman, The inverse problem of acoustic scattering, IMA J. Appl. Math. 29 (1980), no. 2, 113–142. MR 679225, DOI 10.1093/imamat/29.2.113
  • Calvin H. Wilcox, Scattering theory for the d’Alembert equation in exterior domains, Lecture Notes in Mathematics, Vol. 442, Springer-Verlag, Berlin-New York, 1975. MR 0460927

  • Review Information:

    Reviewer: David L. Colton
    Journal: Bull. Amer. Math. Soc. 16 (1987), 318-324